Alert archive / New Jersey / Gale Watches in 2019

Gale Watch 3, NWS Philadelphia/Mount Holly

February 7, 2019

NWS Philadelphia/Mount Holly issued this gale watch at Feb 7, 2019, 4:14 AM EST. It took effect at Feb 8, 2019, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 4:14 AM EST (09:14 UTC)
In effect from
Feb 8, 2019, 6:00 PM EST
Expired
Feb 7, 2019, 3:18 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

365 
WHUS71 KPHI 070914
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
414 AM EST Thu Feb 7 2019


ANZ430-431-450>455-072215-
/O.NEW.KPHI.SC.Y.0018.190208T1400Z-190208T2300Z/
/O.NEW.KPHI.GL.A.0003.190208T2300Z-190209T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
414 AM EST Thu Feb 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 9 AM to 6 PM EST Friday.
A Gale Watch has also been issued. This Gale Watch is in effect
from Friday evening through Saturday afternoon.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt
  on Friday, increasing to 20 to 25 kt with gusts up to 40 kt
  Friday night into Saturday. Seas 3 to 5 feet, with 1 to 3 feet 
  on the Delaware Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

Davis
1 follow-up statement
685 
WHUS71 KPHI 072018
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
318 PM EST Thu Feb 7 2019



ANZ450>455-080930-
/O.CON.KPHI.SC.Y.0018.190208T1400Z-190208T2300Z/
/O.UPG.KPHI.GL.A.0003.190208T2300Z-190209T1800Z/
/O.NEW.KPHI.GL.W.0005.190208T2300Z-190209T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
318 PM EST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
FRIDAY...
...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 1 PM EST SATURDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 6 PM Friday to 1 PM EST
Saturday. The Gale Watch is no longer in effect.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt
  on Friday, shifting to northwest and increasing to 20 to 25 kt 
  with gusts up to 40 kt Friday night into Saturday. Seas 3 to 5 
  feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-080930-
/O.CON.KPHI.SC.Y.0018.190208T1400Z-190208T2300Z/
/O.UPG.KPHI.GL.A.0003.190208T2300Z-190209T1800Z/
/O.NEW.KPHI.GL.W.0005.190208T2300Z-190209T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
318 PM EST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
FRIDAY...
...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 1 PM EST SATURDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 6 PM Friday to 1 PM EST
Saturday. The Gale Watch is no longer in effect.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt
  on Friday, shifting to northwest and increasing to 20 to 25 kt 
  with gusts up to 35 kt Friday night into Saturday. Seas 1 to 3 
  feet.
  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 7, 3:25 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 7, 3:25 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
325 AM EST Thu Feb 7 2019

.SYNOPSIS...
Weak low pressure will shift to our northeast overnight. High
pressure is forecast to extend down from the north on Thursday.
A strong cold front approaching from the west is expected to
arrive on Friday morning. High pressure is anticipated to follow
for the weekend. A cold front should arrive from the northwest
on Sunday night with high pressure briefly influencing our
weather on Monday. Broad low pressure approaching from the west
is forecast to affect our region during the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A ridge remains centered across the eastern Gulf of Mexico and
Florida today with its axis running northeastward into the western
Atlantic. Meanwhile, a strong upper-level trough moves across the
Plains and Midwest today which supports surface low pressure
tracking into the central Great Lakes region by later today. While
our region remains far removed from that system, an associated
surface front remains draped near our far southern areas.

An initial weak surface low will continue to move northeastward and
away from our area this morning, which has pulled the aforementioned
front now farther south and east. A surge in low-level warm air
advection accompanied it and result in an area of rain which has
also exited the area. Some weak energy still has to move across the
area and this will result in some light rain across the southern
areas through midday. Otherwise, weak lift along with a deep moist
layer beneath a pronounced low-level inversion should lock in the
cloud cover today. In addition, some drizzle should be around
especially this morning with patchy fog. The forecast soundings show
the inversion height lifting some this afternoon as the flow turns
much lighter below 700 mb, however a lack of mixing should maintain
plenty of clouds. This of course will have an impact on the
temperatures, which have been rather challenging the last several
days. For the high temperatures, we used a blend of guidance but
also took into account continuity.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A strong upper-level trough is forecast to shift eastward from the
Midwest and Mississippi Valley, although it is tracking well to our
west and northwest through tonight. Deepening surface low pressure
will also track well away from our area, as it should be well north
of the Great Lakes region toward daybreak. Meanwhile, its associated
warm front should lift northward during the course of tonight,
although given the surface low track so far removed from our area
and this occurring at night may delay the northward progress of it.

A southwesterly low-level jet is forecast to overspread the area
overnight and this will result in renewed warm air advection. The
forecast soundings once again north of the warm front show a
pronounced low-level inversion strengthening even more and lowering
some during the course of the night. This will tend to result in
widespread low clouds north of the warm front, which looks to be
nearly our entire area through much of the night. The cold front
will be arriving toward daybreak, although this front may actually
be in the process of occluding.

Given the core of the 500 mb and 250 mb jets positioned to our west
overnight, the forcing for ascent should favor developing rain
mainly near and west of I-95 overnight. As a result, the highest
PoPs are across the western/northwest zones and the gradient of
decreasing PoPs eastward was tightened. Some of the forecast
soundings show weak elevated instability toward morning especially
across our northwestern zones, however it may not be enough to
result in lightning production and therefore opted to not include a
thunder mention at this time.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The weather pattern is expected to remain progressive during
the period from Thursday night through Wednesday.

Surface low pressure is forecast to move to northern Quebec on
Friday. The low should pull a strong cold front through our
region on Friday morning. The last of the rain is expected to
lift to our northeast by mid morning on Friday with the arrival
of the front. A gusty northwest wind is likely from Friday
afternoon into Saturday.

High pressure is forecast to slide from the middle of the
country on Friday afternoon to the waters off the Middle
Atlantic coast on Sunday afternoon. The period is expected to
feature dry weather and temperature readings typical for this
time of the year.

Unsettled weather is expected to return for the early and
middle parts of the new week. A cold front is forecast to drop
through our region on Sunday night. Cold high pressure should
nudge down from the northwest on Monday before complex low
pressure approaches from the west and southwest on Tuesday.

There may be some light precipitation with the cold front, then
there is an increasing potential for precipitation from Monday
night into Tuesday night. Precipitation type is by no means
clear cut at this point. We should be on or near the rain/snow
line during the period. Also, there is a signal for some
freezing rain in parts of eastern Pennsylvania and northern New
Jersey from Tuesday into Tuesday night. We hope to refine the
forecast are we get closer to the weekend. There also remains
quite a bit of uncertainty as to how quickly the system will
begin to move away to our north and northeast. Presently, it
appears as though there could be some trend toward clearing in
the Wednesday and Wednesday night time frame.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...IFR ceilings overall through late morning, then ceilings
should improve to MVFR and then potentially to areas of low-end VFR
in the afternoon. Some drizzle/fog in the morning will lower the
local visibilities at times. North to northeast winds mainly 4-8
knots. Low confidence regarding the timing of the improving
conditions.

Tonight...IFR conditions, especially ceilings, with some rain
developing from west to east with most of the rain north and west of
PHL. Northeast winds near 5 knots, becoming southeast then
eventually south-southwest.

Outlook...
Friday...Conditions improving to VFR in the morning. Southwest
wind 8 knots or less becoming west and increasing to 15 to 20
knots with gusts around 30 knots.

Friday night and Saturday...VFR. Northwest wind 15 to 20 knots
with gusts up to 30 knots.

Saturday night...VFR. Northwest wind 8 knots or less.

Sunday...VFR. West to southwest wind 8 knots or less.

Sunday night...MVFR and IFR conditions possible. A chance of
light snow. Southwest wind 8 knots or less becoming northwest.

Monday...Mainly VFR. North to northeast wind 5 to 10 knots.

&&

.MARINE...
The conditions are anticipated to remain below Small Craft Advisory
criteria through tonight. A northerly flow is expected to continue
developing southward early this morning, then turn east and
southeast tonight and increase some. Seas should remain in the 2-4
foot range, although the outer ocean zones may get to 5 feet
very late tonight.

Outlook...
Friday...Wind becoming west with gusts increasing to 25 to 30
knots.

Friday night and Saturday...Gale force northwest wind gusts are
likely.

Saturday night...Northwest wind gusts of 25 knots are possible.

Sunday through Monday...No marine headlines are anticipated.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Iovino
Near Term...Gorse
Short Term...Gorse
Long Term...Iovino
Aviation...Gorse/Iovino
Marine...Gorse/Iovino
Hazardous weather outlook, Feb 6, 3:36 PM EST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
336 PM EST Wed Feb 6 2019

PAZ054-055-072045-
Carbon-Monroe-
336 PM EST Wed Feb 6 2019

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Some light icing due to freezing rain is possible this evening,
mainly in the higher elevations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-
070-071-101>106-072045-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
336 PM EST Wed Feb 6 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-072045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
336 PM EST Wed Feb 6 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force wind gusts from the northwest are expected from Friday
night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:14 AM ESTSmall Craft AdvisoryPHI35 hr
Feb 7, 3:18 PM ESTGale WarningPHI45 hr

Nearby

Gale Watches in New Jersey, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.